Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Sep 26, 2016, 2:33 PM CDT for 4 counties in Texas. It took effect at Sep 29, 2016, 10:51 PM CDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 2:33 PM CDT (19:33 UTC)
- In effect from
- Sep 29, 2016, 10:51 PM CDT
- Expired
- Oct 2, 2016, 3:15 AM CDT
- In force
- 52 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Goliad (GLIT2). The gauge peaked at 23.90 ft at Sep 30, 2016, 8:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08188500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
040
WGUS44 KCRP 261933
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
233 PM CDT MON SEP 26 2016
...The National Weather Service in Corpus Christi has issued a Flood
Warning for the following rivers in Texas...
San Antonio River At Goliad affecting Calhoun...Goliad...Refugio
and Victoria Counties
.Recent or anticipated heavy rainfall over the aforementioned
river basins will result in river rises above flood stage
during the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property. River stage forecasts
are based on observed and predicted rainfall. If actual
rainfall varies from forecast values, forecast river stages
will vary accordingly.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC057-175-391-469-271333-
/O.NEW.KCRP.FL.W.0028.160930T0351Z-161002T0815Z/
/GLIT2.1.ER.160930T0351Z.161001T0000Z.161001T1615Z.NO/
233 PM CDT MON SEP 26 2016
The National Weather Service in Corpus Christi has issued a
* Flood Warning for the San Antonio River At Goliad.
* From Thursday evening to late Saturday night...or until the warning
is cancelled.
* At 2:00 PM Monday the stage was 4.8 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: The river is expected to rise above flood stage by Thursday
night and continue to rise to near 27.9 feet by Friday evening. Additional
rises will be possible thereafter...with the possibility of the river rising
to moderate flood levels.
* At 30.0 feet moderate lowland flooding occurs, covering much of camping
area at Goliad State Park.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
San Antonio River
Goliad 25 4.8 Mon 02 PM 5.1 11.3 20.4 26.6 26.7
&&
LAT...LON 2871 9772 2878 9762 2855 9690 2848 9692
2863 9759
$$
881 follow-up statement
678
WGUS84 KCRP 270148
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 PM CDT MON SEP 26 2016
...The Flood Warning is cancelled for the following rivers in Texas...
San Antonio River At Goliad affecting Calhoun...Goliad...Refugio
and Victoria Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather
information, as additional rainfall could affect crest
forecasts.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC057-175-391-469-270218-
/O.CAN.KCRP.FL.W.0028.000000T0000Z-161002T0815Z/
/GLIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 PM CDT MON SEP 26 2016
The Flood Warning is cancelled for the San Antonio River At Goliad.
* At 8:00 PM Monday the stage was 4.9 feet.
* No flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: The river is expected to crest just below flood stage at 24.4 feet
Friday morning. With the lower crest upstream...the river is now expected
to stay below flood stage. However...any additional heavy rainfall upstream
could bring this river above flood levels. Stay tuned for the latest
forecast information.
* At 25.0 feet Minor lowland flooding occurs, with water in the
lowest areas of Goliad State Park. Livestock below Goliad to the
Guadalupe River confluence are cut off and potentially drown.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
San Antonio River
Goliad 25 4.9 Mon 08 PM 5.0 11.5 20.1 24.4 14.3
&&
LAT...LON 2871 9772 2878 9762 2855 9690 2848 9692
2863 9759
$$
88What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Sep 26, 12:50 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 26, 12:50 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 1250 PM CDT MON SEP 26 2016 .DISCUSSION...See Aviation section for 18Z TAFs. && .AVIATION...There were sporadic MVFR ceilings mainly over the Brush Country and within showers occurring along the coast. Convection was slowly increasing in coverage over South Texas within the past hour. Expect MVFR vsbys/ceilings within scattered showers and IFR vsbys with isolated thunderstorms. Expect convection will linger into the evening hours then diminish in coverage. Cooler air mass behind secondary cold front moving out of the Hill Country is expected to move through the Brush Country by early this evening and off the coast by early in the overnight period. MVFR ceilings will be prevalent behind secondary frontal passage with MVFR ceilings around 1500 feet but could see IFR ceilings and patchy fog/MVFR vsby at LRD overnight. MVFR ceilings will lift to around 2 kft during the late morning Tuesday. && .PREVIOUS DISCUSSION... /Issued 1053 AM CDT MON SEP 26 2016/ DISCUSSION...With assistance from overnight convection, the effective frontal boundary has shifted into the coastal waters with light northeast flow prevalent over the region. Higher instability has been pushed offshore. The secondary frontal boundary with cooler air behind it was in the Hill Country. This air mass is expected to advance into the Brush Country this afternoon and through the coastal plains tonight. There remains high moisture over the region as models show precipitable water values still above 2 inches. But 12Z CRP sounding indicated most of this moisture is above 700 mbs. Expect additional convection to form this afternoon as weak lift will be provided by the secondary frontal boundary and a weak mid level vorticity center to the northwest of Laredo moves slowly northward. But with limited instability, will remove locally heavy rainfall wording from the forecast for this afternoon. Still will need to watch areas in the Brush Country where 5-8 inches of rain occurred last night. Any additional rainfall could lead to runoff problems in this area. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 85 71 85 73 89 / 60 50 30 20 10 Victoria 84 67 84 67 88 / 50 20 20 10 10 Laredo 82 65 81 68 88 / 60 50 20 10 10 Alice 86 69 86 70 90 / 60 40 20 10 10 Rockport 85 71 84 74 87 / 60 40 30 20 10 Cotulla 80 65 82 67 89 / 60 40 20 10 10 Kingsville 88 70 86 71 90 / 60 50 30 10 10 Navy Corpus 86 72 84 75 87 / 60 50 30 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TMT/89...AVIATION
Hazardous weather outlook, Sep 26, 5:03 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 503 AM CDT MON SEP 26 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 503 AM CDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE ISOLATED TONIGHT. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE SOUTHERN PORTIONS OF SOUTH TEXAS...MAINLY NEAR AND SOUTH OF A ENCINAL TO MATHIS TO ROCKPORT LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY WITH AREAL COVERAGE EXPECTED TO DECREASE FURTHER WEDNESDAY. THE PRIMARY THREAT FROM THUNDERSTORMS THAT FORM WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINS. WIDESPREAD FLOODING OR SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/CB
In the hours before
Special weather statement, Sep 26, 1:33 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 133 PM CDT MON SEP 26 2016 TXZ242>247-270000- KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 133 PM CDT MON SEP 26 2016 ...A WATERSPOUT WAS SPOTTED OVER ARANSAS BAY EAST OF ROCKPORT... LAW ENFORCEMENT OFFICIALS REPORTED A WATERSPOUT EAST OF ROCKPORT OVER ARANSAS BAY AT 125 PM. IT DISSIPATED SHORTLY AFTER. THE STORM PRODUCING THE WATERSPOUT WAS MOVING TO THE SOUTHWEST AT 15 MPH. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE EVENT THE FUNNEL CLOUD REACHES THE GROUND. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL WATERSPOUTS OR FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE EVENT A FUNNEL DOES REACH THE GROUND. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:07 PM CDT | Special Weather Statement | CRP | Live Oak | 38 min |
| Sep 25, 7:11 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 25, 7:22 PM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 113 min |
| Sep 25, 8:00 PM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 3 hr |
| Sep 25, 8:07 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 3 hr |
| Sep 25, 8:18 PM CDT | Flash Flood Watch | CRP | Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen and 1 more | 8 hr |
| Sep 25, 8:37 PM CDT | Flash Flood Warning | CRP | Webb | 113 min |
| Sep 25, 8:46 PM CDT | Special Weather Statement | CRP | Duval | 44 min |
| Sep 25, 9:36 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 114 min |
| Sep 25, 11:56 PM CDT | Areal Flood Advisory | CRP | Jim Wells | 2 hr |
| Sep 26, 1:40 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 2 hr |
| Sep 26, 2:05 AM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| Sep 26, 2:28 AM CDT | Areal Flood Advisory | CRP | Nueces | 62 min |
| Sep 26, 2:56 AM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| Sep 26, 3:02 AM CDT | Special Marine Warning | CRP | 88 min | |
| Sep 26, 3:32 AM CDT | Special Marine Warning | CRP | 58 min | |
| Sep 26, 8:19 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 24 hr |
| Sep 26, 2:44 PM CDT | Special Weather Statement | CRP | Jim Wells | 31 min |
| Sep 26, 5:12 PM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 3 hr |
| Sep 26, 6:34 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.